MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 57063
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Swelling (2091)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Troubleshooting was conducted with the customer, including inspecting the face and back plates for damage and inspecting and/or cleaning the diaphragm.A failure could not be identified as a result of the troubleshooting.The customer was sent a replacement breast pump.The customer's pump was received without parts and accessories.The pump was tested with a lab kit and passed all testing.The evaluation found that there was residue on the diaphragm.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis."mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2017, the customer alleged to medela llc that she was experiencing low suction with her pump in style advanced breast pump.She reported that she had been to the doctor four times and was diagnosed with mastitis twice, for which she was prescribed antibiotics.The customer also mentioned that she gets clogged ducts twice a week.

Brand Name
PUMP IN STYLE ADVANCED - ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6887888
Report Number1419937-2017-00267
Device Sequence Number496503
Product Code HGX
UDI-Device Identifier00020451570631
UDI-Public(01)00020451570631
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57063
Device Catalogue Number57063
Device Lot Number436007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Distributor Facility Aware Date08/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;